Alert archive / Oklahoma / Tornado Warnings in 2010
Tornado Warning 8, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 10, 2010, 4:47 PM CDT for 4 counties in Oklahoma. It was in force for 58 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2010, 4:47 PM CDT (21:47 UTC)
- Expired
- May 10, 2010, 5:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Canadian County, OK, Cleveland County, OK, Grady County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 30 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:50 PM CDT | TORNADO | 4 Sw Yukon, OK | VIA KOTV...AND NUMEROUS SPOTTER REPORTS. |
| May 10, 5:15 PM CDT | HAIL 3.75 | Del City, OK | 3.5 TO 4 INCH DIAMETER HAIL. DELAYED REPORT. |
| May 10, 5:16 PM CDT | HAIL 2.75 | Moore, OK | |
| May 10, 5:23 PM CDT | HAIL 2.13 | 4 W Moore, OK | |
| May 10, 5:25 PM CDT | HAIL 4 | 1 Ene Moore, OK | INITIAL OBSERVER REPORTED THAT THE HAIL WAS ACTUALLY LARGER BEFORE IT WAS LATER PHOTOGRAPHED AT AROUND 4 INCHES IN DIAMETER. |
| May 10, 5:30 PM CDT | HAIL 1.75 | 3 S Choctaw, OK | |
| May 10, 5:30 PM CDT | HAIL 2.75 | 1 Se Moore, OK | ALSO TREE DAMAGE REPORTED IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:25 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 640 m²/s²
- 0-3 km storm-relative helicity
- 652 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
533
WFUS54 KOUN 102147
TOROUN
OKC017-027-051-109-102245-
/O.NEW.KOUN.TO.W.0008.100510T2147Z-100510T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT MON MAY 10 2010
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
NORTHWESTERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
NORTHERN GRADY COUNTY IN CENTRAL OKLAHOMA...
OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 545 PM CDT
* AT 447 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MINCO...MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE ARCADIA...BETHANY...CHOCTAW...DEL
CITY...EDMOND...FOREST PARK...HARRAH...JONES...LAKE ALUMA...
LUTHER...MIDWEST CITY...MINCO...MOORE...MUSTANG...NEWALLA...NICHOLS
HILLS...NICOMA PARK...OKLAHOMA CITY...SPENCER...THE VILLAGE...
TINKER AIR FORCE BASE...TUTTLE...UNION CITY...VALLEY BROOK...WARR
ACRES AND YUKON.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 117 AND 146.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 128 AND 171.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 109 AND 152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
&&
LAT...LON 3530 9762 3533 9767 3529 9767 3522 9802
3546 9799 3572 9751 3572 9714 3539 9714
TIME...MOT...LOC 2147Z 231DEG 52KT 3533 9791
$$
MAXWELL3 follow-up statements
622
WWUS54 KOUN 102158
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
458 PM CDT MON MAY 10 2010
OKC017-027-051-109-102245-
/O.CON.KOUN.TO.W.0008.000000T0000Z-100510T2245Z/
CANADIAN OK-OKLAHOMA OK-CLEVELAND OK-GRADY OK-
458 PM CDT MON MAY 10 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHEASTERN GRADY...NORTHWESTERN CLEVELAND...OKLAHOMA AND
SOUTHEASTERN CANADIAN COUNTIES...
AT 457 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME SOUTHWESTERN
OKLAHOMA CITY...6 MILES WEST OF MUSTANG...MOVING NORTHEAST AT 50
MPH. ANOTHER TORNADIC STORM WAS LOCATED NEAR YUKON.
* LOCATIONS IN THE WARNING INCLUDE ARCADIA...BETHANY...CHOCTAW...DEL
CITY...EDMOND...FOREST PARK...HARRAH...JONES...LAKE ALUMA...
LUTHER...MIDWEST CITY...MOORE...MUSTANG...NEWALLA...NICHOLS
HILLS...NICOMA PARK...OKLAHOMA CITY...SPENCER...THE VILLAGE...
TINKER AIR FORCE BASE...TUTTLE...VALLEY BROOK...WARR ACRES AND
YUKON.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 117 AND 146.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 127 AND 171.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 109 AND 152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
&&
LAT...LON 3539 9714 3530 9761 3533 9767 3529 9767
3529 9768 3524 9791 3549 9794 3550 9793
3572 9751 3572 9714
TIME...MOT...LOC 2157Z 235DEG 42KT 3539 9778
$$
MAXWELL208
WWUS54 KOUN 102209
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
509 PM CDT MON MAY 10 2010
OKC017-027-051-109-102245-
/O.CON.KOUN.TO.W.0008.000000T0000Z-100510T2245Z/
CANADIAN OK-OKLAHOMA OK-CLEVELAND OK-GRADY OK-
509 PM CDT MON MAY 10 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHEASTERN GRADY...NORTHWESTERN CLEVELAND...OKLAHOMA AND
SOUTHEASTERN CANADIAN COUNTIES...
AT 508 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM WITH A DEVELOPING TORNADIC CIRCULATION 5 MILES
SOUTHEAST OF MUSTANG...MOVING NORTHEAST AT 50 MPH. THIS STORM WILL
AFFECT PORTIONS OF SOUTHWEST OKLAHOMA CITY AND NORTHERN PORTIONS OF
MOORE.
* LOCATIONS IN THE WARNING INCLUDE DEL CITY...EDMOND...MIDWEST
CITY...MOORE AND OKLAHOMA CITY.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 117 AND 146.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 134 AND 171.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 109 AND 152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
&&
LAT...LON 3539 9714 3530 9760 3533 9767 3529 9767
3527 9778 3557 9780 3572 9751 3572 9714
TIME...MOT...LOC 2208Z 246DEG 42KT 3533 9766
$$
MAXWELL535
WWUS54 KOUN 102215
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT MON MAY 10 2010
OKC017-027-051-109-102245-
/O.CON.KOUN.TO.W.0008.000000T0000Z-100510T2245Z/
CANADIAN OK-OKLAHOMA OK-CLEVELAND OK-GRADY OK-
515 PM CDT MON MAY 10 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHEASTERN GRADY...NORTHWESTERN CLEVELAND...OKLAHOMA AND
SOUTHEASTERN CANADIAN COUNTIES...
AT 513 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTHERN OKLAHOMA
CITY...3 MILES NORTH OF THE VILLAGE...MOVING NORTHEAST AT 50 MPH.
ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS 5
MILES SOUTHEAST OF MUSTANG.
* LOCATIONS IN THE WARNING INCLUDE DEL CITY...EDMOND...MIDWEST
CITY...MOORE AND OKLAHOMA CITY.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 117 AND 146.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 139 AND 171.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 109 AND 152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
&&
LAT...LON 3539 9714 3530 9760 3533 9767 3529 9767
3529 9772 3561 9772 3572 9751 3572 9714
TIME...MOT...LOC 2213Z 244DEG 45KT 3563 9752
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 10, 12:33 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 10, 12:33 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1233 PM CDT MON MAY 10 2010
.AVIATION...
VERY COMPLEX SITUATION TODAY... EXPECT THE DRYLINE NOW OVER THE
PANHANDLES TO MOVE EAST THIS AFTERNOON. SCATTERED STRONG TO SEVERE
STORMS ARE EXPECTED TO FORM NEAR/EAST OF THE DRYLINE AROUND 19Z-
21Z... THEN TRACK RAPIDLY TOWARD THE NE. WEST OF THE DRYLINE...
STRONG SW WINDS MAY CAUSE OCCASIONAL REDUCTIONS OF VSBY IN BLDU.
THE STORM SYSTEM SHOULD BE EAST OF OUR TAF SITES BY ABOUT
11/03Z... AND LIGHTER WINDS/VFR CONDITIONS ARE EXPECTED UNTIL
ABOUT 11/10Z. AFTER THAT TIME... BR AND STRATUS WILL BE POSSIBLE
AT ALL BUT OUR WESTERN SITES.
&&
.PREV DISCUSSION... /ISSUED 1129 AM CDT MON MAY 10 2010/
UPDATE...
DRYLINE BEGINNING TO MOVE EAST ACROSS THE PANHANDLES WITH WINDS
GUSTING INTO THE 40 TO 50 MPH RANGE BEHIND THE BOUNDARY. HAVE
UPGRADED HIGH WIND WATCH TO WARNING IN WOODS COUNTY AND CONVERTED
REST OF WATCH TO WIND ADVISORY. DRYLINE EXPECTED TO MIX EAST TO
ABOUT A MEDFORD TO NEAR WATONGA AND FREDERICK OKLAHOMA TO SEYMOUR
TEXAS LINE LATE THIS AFTERNOON. SEVERE STORMS WILL BE LIKELY THIS
AFTERNOON AND EARLY EVENING ALONG AND AHEAD OF THE DRYLINE... WITH
STRONG WINDS/LARGE HAIL/TORNADOES A CONCERN. BLOWING DUST MAY ALSO
BECOME AN ISSUE BEHIND THE DRYLINE THIS AFTERNOON. HAVE ADJUSTED
POPS/WX GRIDS. ALSO ADJUSTED WINDS/DEWPOINTS TO SHOW CURRENT
THOUGHTS ON DRYLINE POSITION. LOWERED HIGHS IN NE PORTION OF FA
WHERE TEMPS ARE STILL IN THE MID 50S AND CLOUDY LATE THIS MORNING.
MAXWELL
PREV DISCUSSION... /ISSUED 605 AM CDT MON MAY 10 2010/
AVIATION...
WIDESPREAD MVFR/IFR CIGS ACROSS THE AREA THIS MORNING. WARM FRONT
FROM SE TX INTO OK/TX PANHANDLES THIS MORNING WILL LIFT NWD TODAY.
EXPECT LOW CLOUDS TO PERSIST NORTH OF THE FRONT AND CIGS MAY LOWER
SOME MORE EARLY THIS MORNING. DRYLINE WILL PUNCH INTO WRN OK/N TX AS
SFC LOW MOVES THROUGH SRN KS. VERY STRONG SW TO W WINDS WILL DEVELOP
BEHIND THE DRYLINE AT WRN OK SITES DURING THE AFTERNOON. FARTHER EAST
CIGS WILL RISE DURING THE LATE MORNING/EARLY AFTERNOON AS WARM FRONT
MOVES NORTH OF THE AREA. STRONG/SEVERE STORMS WILL DEVELOP ALONG THE
DRYLINE LATE AFTN/ERLY EVE AND WILL INCLUDE IN ERN TAFS.
PREV DISCUSSION... /ISSUED 415 AM CDT MON MAY 10 2010/
DISCUSSION...
MAIN FORECAST CONCERN WILL BE WITH POTENTIAL FOR SIGNIFICANT SEVERE
WEATHER OUTBREAK LATER THIS AFTERNOON AND EVENING. MODELS HAVE BEEN
FAIRLY CONSISTENT THE PAST FEW DAYS WITH S/W TROUGH EJECTING FROM
THE ROCKIES INTO THE PLAINS THIS AFTERNOON AND EVENING WITH SURFACE
LOW TRACKING ACROSS SRN KANSAS AND DRYLINE PUNCHING INTO WESTERN
OK/N TX. EXCESSIVE WINDS EXPECTED TO DEVELOP BEHIND THE DRYLINE WITH
DEEP MIXING INTO THE STRONG WINDS ALOFT. WILL GO AHEAD AND UPGRADE
FAR NW TO HIGH WIND WARNING. WILL LEAVE WATCH IN PLACE FARTHER EAST
WITH MORE UNCERTAINTY ABOUT HOW RAPIDLY EASTWARD DRYLINE WILL
ADVANCE. MOISTURE WILL SURGE NORTHWARD INTO THE AREA TODAY WITH
STRONG INSTABILITY DEVELOPING IN ADVANCE OF THE DRYLINE. SHEAR WILL
ALSO INCREASE AS STRONG MID LEVEL JET ASSOCIATED WITH THE ADVANCING
S/W TROUGH MOVES OVER THE AREA. AS PER SWODY1 EXPECT STORMS TO
INITIATE ALONG THE DRYLINE MID TO LATE AFTERNOON AS IT PUSHES TOWARD
CENTRAL PARTS OF THE FA. STORMS WILL RAPIDLY BECOME SEVERE GIVEN THE
STRONG INSTABILITY AND SHEAR WITH SUPERCELLS PRODUCING LARGE
HAIL...TORNADOES AND DAMAGING WINDS LIKELY. GREATEST COVERAGE OF
STORMS WILL LIKELY BE OVER NRN PARTS OF THE FA BUT LESS WIDESPREAD
BUT EQUALLY SEVERE STORMS WILL REMAIN POSSIBLE SOUTHWARD INTO N TX
ZONES. THE SEVERE STORMS SHOULD MOVE RAPIDLY ENEWD DURING THE
EVENING WITH MOST OF THE ACTIVITY EXITING THE FA BY LATE TONIGHT.
ASSOCIATED FRONTAL BOUNDARY WILL PUSH SOUTHWARD INTO THE AREA
TONIGHT BEFORE STALLING IN SRN SECS EARLY TUESDAY. A FEW STORMS WILL
BE POSSIBLE TUESDAY AFTERNOON IN THE VICINITY OF THE WEAK BOUNDARY
AS IT BEGINS TO DRIFT BACK NORTHWARD. WARM FRONT WILL CONTINUE TO
LIFT NORTHWARD TUESDAY NIGHT WITH MORE WIDESPREAD STORMS AS LOW
LEVEL JET INTERACTS WITH RETREATING WARM FRONT. MORE SEVERE WEATHER
AND THREAT OF HEAVY RAIN POSSIBLE WEDNESDAY/WEDNESDAY NIGHT AS UPPER
LOW OVER THE ROCKIES EJECTS NORTHEASTWARD AND FRONT BEGINS TO SURGE
BACK SOUTHWARD. BROAD UPPER TROUGH WILL REMAIN TO THE WEST THROUGH
THE REMAINDER OF THE WEEK. FRONTAL BOUNDARY LINGERING NEAR THE AREA
AND DISTURBANCES MOVING THROUGH THE SOUTHWEST FLOW ALOFT LEAD TO
CONTINUED PRECIP CHANCES THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 84 55 84 70 / 30 40 20 20
HOBART OK 89 51 88 67 / 20 10 10 10
WICHITA FALLS TX 93 62 92 70 / 20 20 10 10
GAGE OK 87 44 81 61 / 20 10 10 20
PONCA CITY OK 74 51 79 68 / 50 60 10 40
DURANT OK 81 65 86 70 / 20 50 20 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ006-011-015>017-
022-033>037.
HIGH WIND WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ004-005-009-
010-014-021.
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ083>085-087-088.
&&
25/25/23Hazardous weather outlook, May 10, 12:00 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON MAY 10 2010
OKZ004>048-050>052-TXZ083>090-102300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON MAY 10 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY EAST OF A LINE
FROM MANCHESTER...TO ENID...TO YUKON...TO NORMAN...TO SEMINOLE.
THERE IS A MODERATE RISK TO THE WEST OF THE HIGH RISK AND EAST OF A
LINE FROM CHEROKEE... SOUTH TO EL RENO... CHICKASHA...ARDMORE AND
ATOKA. THERE IS A SLIGHT RISK WEST OF THE MODERATE RISK AND EAST OF
A LINE FROM BUFFALO... TALOGA... MOUNTAIN VIEW... GRANDFIELD...
DUNDEE AND SEYMOUR TEXAS.
TIMING...
MOST LIKELY TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE FROM 3
PM THROUGH MIDNIGHT.
IMPACTS...
THERE IS A SIGNIFICANT POTENTIAL FOR STRONG TORNADOES IN THE HIGH
RISK AREA...PARTICULARLY FROM THE OKLAHOMA CITY METRO AREA NORTH
ALONG AND EAST OF INTERSTATE 35. THE POTENTIAL FOR STORMS IN THESE
AREAS DURING RUSH HOUR WILL HEIGHTEN POTENTIAL IMPACTS.
THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE DAMAGING HAIL
TO THE SIZE OF BASEBALLS AND DAMAGING WIND GUSTS.
RECOMMENDED ACTIONS...
ALL PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND HAVE A PLAN OF ACTION IN THE EVENT A WARNING IS
ISSUED FOR YOUR LOCATION. STORMS WILL DEVELOP AND MOVE QUICKLY SO
ADVANCE PLANNING IS ESPECIALLY IMPORTANT.
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.
DISCUSSION...
A VERY DYNAMIC AND RAPIDLY EVOLVING WEATHER SITUATION IS EXPECTED
THIS AFTERNOON AND EVENING.
A DRYLINE WAS ADVANCING QUICKLY EAST THROUGH THE EASTERN OKLAHOMA
AND TEXAS PANHANDLES. AT THE SAME TIME...AN UPPER LEVEL STORM WAS
MOVING OUT OF THE NEW MEXICO AND COLORADO ROCKIES INTO THE PLAINS.
COOL STABLE AIR WAS QUICKLY BEING REPLACED WITH HUMID...MORE
UNSTABLE AIR...AS A WARM FRONT LOCATED FROM NORTHEAST TEXAS INTO
WEST CENTRAL OKLAHOMA MOVED NORTH.
BY LATE AFTERNOON...CONSIDERABLE CHANGES WILL HAVE OCCURRED. THE
DRYLINE WILL BE LOCATED FROM NEAR CHEROKEE...TO WATONGA...TO
LAWTON...TO NEAR ARCHER CITY TEXAS. THE WARM FRONT WILL EXTEND
FROM AROUND PONCA CITY INTO EAST CENTRAL OKLAHOMA. EAST OF THE
DRYLINE AND SOUTH OF THE WARM FRONT THE ATMOSPHERE WILL BE VERY
UNSTABLE. A CAPPING LAYER OF WARM AIR WILL HAVE ERODED SOMEWHAT
MAKING THE CHANCES FOR STORM DEVELOPMENT GREATER.
THE UPPER LEVEL STORM WILL BE NEARBY RESULTING IN VERY STRONG WIND
SHEAR. THIS WIND SHEAR...COUPLED WITH THE HUMID UNSTABLE AIR... WILL
SUPPORT SUPERCELL THUNDERSTORM DEVELOPMENT. STORMS THAT DEVELOP
WILL LIKELY BECOME SEVERE QUICKLY AND HAVE THE POTENTIAL TO PRODUCE
TORNADOES AND VERY LARGE HAIL. THE STORMS ARE EXPECTED TO MOVE EAST
AT 40 TO 50 MPH. ALTHOUGH THE POTENTIAL FOR SIGNIFICANT SEVERE
WEATHER IS HIGH...THE DURATION WILL BE BRIEF AS THE STORMS QUICKLY
MOVE EAST INTO EASTERN OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAY 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR..100 PERCENT.
OTHER HAZARDOUS WEATHER...
THIS AFTERNOON...AFTER THE DRYLINE HAS PASSED...VERY STRONG AND
POSSIBLY DAMAGING WINDS WILL BE POSSIBLE ACROSS PORTIONS OF WESTERN
AND NORTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THE WEATHER SYSTEM ARRIVING MONDAY WILL LEAVE A FRONTAL BOUNDARY
STALLED ACROSS THE SOUTHERN PLAINS. FROM MID TO LATE WEEK...
ADDITIONAL UPPER-LEVEL DISTURBANCES WILL INTERACT WITH THE
FRONT...MAINTAINING A CHANCE OF SEVERE STORMS AND AN INCREASING
CHANCE OF HEAVY RAINFALL ACCUMULATIONS.
OTHER HAZARDOUS WEATHER...
NONE.In the hours before
Local storm report, May 10, 4:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
417 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 1 SE FAIRMONT 36.34N 97.69W
05/10/2010 E2.00 INCH GARFIELD OK AMATEUR RADIO
&&
RILEYLocal storm report, May 10, 4:19 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
419 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 3 E WAUKOMIS 36.28N 97.84W
05/10/2010 E1.75 INCH GARFIELD OK PUBLIC
&&
RILEYLocal storm report, May 10, 4:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
426 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL GARBER 36.44N 97.58W
05/10/2010 E2.50 INCH GARFIELD OK PUBLIC
&&
RILEYLocal storm report, May 10, 4:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 3 SE RENFROW 36.89N 97.62W
05/10/2010 E2.75 INCH GRANT OK PUBLIC
DAMAGE REPORTED
&&
RILEYSpecial weather statement, May 10, 4:33 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
433 PM CDT MON MAY 10 2010
OKZ020-102200-
PAYNE OK-
433 PM CDT MON MAY 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR PAYNE COUNTY.
AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 39 MILES WEST OF
INGALLS...MOVING NORTHEAST AT 60 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.
WR
LAT...LON 3608 9711 3606 9701 3622 9696 3614 9692
3626 9686 3605 9683 3599 9725 3609 9735
3611 9716Special weather statement, May 10, 4:41 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
441 PM CDT MON MAY 10 2010
OKZ039-044-045-TXZ086-089-090-102200-
COTTON OK-JEFFERSON OK-STEPHENS OK-WICHITA TX-CLAY TX-ARCHER TX-
441 PM CDT MON MAY 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...CLAY...COTTON...
JEFFERSON...STEPHENS AND WICHITA COUNTIES.
AT 440 PM CDT...THUNDERSTORMS WERE ATTEMPTING TO DEVELOP FROM
WICHITA FALLS TO RANDLETT IN COTTON COUNTY. STRONG WIND SHEAR WILL
INITIALLY CAUSE THESE STORMS TO STRUGGLE...BUT AS IF ANY STORM IS
ABLE TO BECOME MATURE...IT WILL RAPIDLY BECOME SEVERE. MOVEMENT WILL
BE TWOARD THE EAST AT 55 MPH...MEANING YOU WILL HAVE LITTLE TIME TO
REACT ONCE STORMS BECOME SEVERE.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3369 9871 3438 9855 3450 9765 3397 9761
3398 9768 3385 9785 3389 9797 3382 9798
BURKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:19 PM CDT | High Wind Watch | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 6 more | 14 hr |
| May 10, 4:16 AM CDT | High Wind Warning | OUN | Beckham, Ellis, Harper, Roger Mills, Woods, Woodward | 16 hr |
| May 10, 4:16 AM CDT | Wind Advisory | OUN | Alfalfa, Blaine, Custer, Dewey, Greer, Harmon and 5 more | 16 hr |
| May 10, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods, Woodward | 64 min |
| May 10, 2:22 PM CDT | Tornado Warning | OUN | Alfalfa, Major, Woods, Woodward | 53 min |
| May 10, 3:13 PM CDT | Tornado Warning | OUN | Alfalfa, Grant | 47 min |
| May 10, 3:41 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Grant, Kingfisher, Major, Noble | 64 min |
| May 10, 3:52 PM CDT | Tornado Warning | OUN | Grant, Kay | 38 min |
| May 10, 4:16 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Grady, Kingfisher, Logan and 2 more | 59 min |
| May 10, 4:16 PM CDT | Tornado Warning | OUN | Garfield, Kay, Noble | 44 min |
| May 10, 4:25 PM CDT | Tornado Warning | OUN | Kay | 35 min |
| May 10, 4:51 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 54 min |
| May 10, 4:57 PM CDT | Tornado Warning | OUN | Noble | 33 min |
| May 10, 5:05 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, Lincoln, McClain, Oklahoma, Pottawatomie | 55 min |
| May 10, 5:07 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 38 min |
| May 10, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 45 min |
| May 10, 5:19 PM CDT | Tornado Warning | OUN | Lincoln, Logan | 37 min |
| May 10, 5:25 PM CDT | Tornado Warning | OUN | Garvin, Grady, Stephens | 20 min |
| May 10, 5:26 PM CDT | Tornado Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 49 min |
| May 10, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 35 min |
| May 10, 5:49 PM CDT | Tornado Warning | OUN | Carter, Jefferson, Stephens | 26 min |
| May 10, 5:56 PM CDT | Tornado Warning | OUN | Carter, Jefferson, Love | 49 min |
| May 10, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 46 min |
| May 10, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 31 min |
| May 10, 6:04 PM CDT | Tornado Warning | OUN | Carter, Johnston, Murray | 41 min |
| May 10, 6:04 PM CDT | Tornado Warning | OUN | Kay | 27 min |
| May 10, 6:08 PM CDT | Tornado Warning | OUN | Hughes, Lincoln, Pottawatomie, Seminole | 67 min |
| May 10, 6:08 PM CDT | Tornado Warning | OUN | Kay | 24 min |
| May 10, 6:11 PM CDT | Tornado Warning | OUN | Noble | 15 min |
| May 10, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Pottawatomie | 48 min |
| May 10, 6:18 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 42 min |
| May 10, 6:35 PM CDT | Tornado Warning | OUN | Carter, Johnston, Marshall, Murray | 40 min |
| May 10, 6:37 PM CDT | Tornado Warning | OUN | Cleveland, McClain, Pontotoc, Pottawatomie, Seminole | 53 min |
| May 10, 6:39 PM CDT | Tornado Warning | OUN | Carter, Love, Marshall | 51 min |
| May 10, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 50 min |
| May 10, 6:51 PM CDT | Tornado Warning | OUN | Lincoln, Pottawatomie, Seminole | 39 min |
Nearby
Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.